MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH CH14 MALE; URETHRAL CATHETER

COLOPLAST A/S SPEEDICATH CH14 MALE; URETHRAL CATHETER
Model Number 2841401400
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, 28414 made end user bleed.Sought medical attention - dr.Told end user it was probably the stiffness of the catheter along with improper use.Dr.Was not concerned and told end user to use a softer catheter.End user was used to using red rubber and would like a similar catheter - sent self-cath soft to try.On (b)(6) 2017 end user indicated that he wasn't used to the stiffer catheter and inserted it too quickly, causing the bleeding.He has learned to insert more slowly, and has gone back to the red rubber catheters until he receives the self-cath soft to try.Things are going better now, and no future problems are anticipated.
 
Additional Manufacturer Narrative
This follow-up mdr was created to document the updated conclusion codes.

Brand Name
SPEEDICATH CH14 MALE
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, da 3050
DA  3050
MDR Report Key6291424
Report Number3006606901-2017-00003
Device Sequence Number1503037
Product Code GBM
UDI-Device Identifier05708932020275
UDI-Public05708932020275
Combination Product (Y/N)N
PMA/510(K) Number
K023254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number2841401400
Device Catalogue Number2841401400
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR